MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357HJ
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The xience alpine referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the right coronary artery (rca).While advancing a 3.5x18mm xience alpine drug eluting stent (des) over a 0.014 whisper guide wire (gw), through a non-abbott guide catheter, the guide catheter broke.Upon attempted removal of the devices, it was noted that the stent could not be removed from the gw, resulting in deformation of the stent.The devices were ultimately able to be removed without intervention, and another wire and stent were used to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported difficulty to advance and difficulty to remove was confirmed.The guide wire was returned frozen in the guide wire lumen of the stent delivery system (sds) confirming the reported difficulty to advance and remove.Additionally, it was bunching damage on the sds inner member and bends on the tip core were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported difficulty to advance and difficulty to remove appear to be related to operational circumstances of the procedure.In this case, based on the returned analysis, it is likely that during advancement of the sds over the guide wire, the sds encountered resistance with the 90% stenosed anatomy, resulting in the reported difficulty to advance.Manipulation against resistance during retraction likely caused the noted bunching damage on the sds inner member locking the guide wire in the wire lumen resulting in the difficulty to remove.The noted bends on the tip core are consistent with the intended j-shape tip on the guide wire.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11125630
Report Number2024168-2021-00148
Device Sequence Number608019
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Device Lot Number0011371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1